Need help with dosage

///Need help with dosage
Login Register
Need help with dosage 2015-03-23T20:05:37+00:00

The Forums Forums Medication Ritalin Need help with dosage

Free medication video
Viewing 0 posts
Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #126830
    Avatar
    pinkdex
    Member
    Post count: 23

    Currently I’m on 40 mg/day methylphenidate — 20mg in morning and 20mg at noon for the past year or so.

    I’m afraid that I’m building up a resistance to the medication. It doesn’t seem to be having the same effect as it used to. I used to have a lot of energy throughout the day but now I can really tell once the 2nd 20mg dose wears off because it doesn’t seem worth the effort to do basic things that normally really interest me only in the morning and by the late afternoon I don’t really want to do anything.

     

    I’m so tired at night and I don’t feel like it does anything for me at that point. I want to ask my doctor for a higher dose, but I’m afraid I might just build up more of a resistance and be at the same point I am now in another year, just with a higher dose.

    What do you all think?

    REPORT ABUSE
    #126849
    Avatar
    onewithmany
    Member
    Post count: 6

    My personal advice is to gravitate to Dexamphetamine.

    how you feel just short after taking the first dosage, if you feel like its rising but you have a weird “Brain fog” you could try making 1/4 or 1/2 of the pill and taking them 10-20min after each other same with the later dosage, this way you could achieve more smooth transport and less peaks in the blood making the half life of your overall dosage smoother, as the chemical wont bass trough your liver in high dosages.

    Personaly swiched to Dexamphetamine, after methylphenidate started making me sick and stressed.

    If i take my 3 times per day dosage in one go il get a brain fog for 1 hour and then a long painfull wear off for 3 hours. to avoid this I take 1/2 of 5 mg pill first and then 1,25 mg every 10min until ive reached 10mg total taken, then i wait 1hour and take 2,50 mg 2 times 10 min each and so on… my total dosage for the day is 40mg and many times i have 10mg left at the end of the day.

    Oviosly this tactic will only work if you are using short effect/fast effect transport pill’s

    PS. id advice you to read about “Memantine” it has a tolerance lowering effect…

     

    REPORT ABUSE
    #126850
    Avatar
    pinkdex
    Member
    Post count: 23

    Thanks for your input onewithmany!

    When you stopped taking Ritalin did you taper down slowly while tapering back on to Dextroamphetamine, or did you stop and start all at once?

    The reason why I ask is because once my doc tried to switch me from Ritalin to Adderal (same dosage of Adderal) and after 2 1/2 days on Adderal I started getting so unfocused that I couldn’t do anything. My performance at work went to crap as well as my mind. I could barely hold a conversation (I worked at a call center at the time) and I was bombing all my calls.

    It felt like extreme withdrawal plus not being able to focus only 10 times worse than before I started taking the medication. I told my doc and he put me back on Ritalin straight away. Ever since then I’ve been afraid of switching off of Ritalin.

    I told my doc that on the one day when I had taken Ritalin in the morning and Adderal in the afternoon (the day I was switching) was when I felt the best and I asked him if I could be on half Ritalin half Adderal (same amount of mg. as before) just both medications because that was the best I felt in my entire life was the day I took both. He said no way and that I can’t be on two stimulant medications at the same time.

    Ever since then I’ve been really nervous about switching off Ritalin. I would do it if I could taper down on the Ritalin while tapering up on a new drug, but my last doc won’t let me taper he just wants me to go cold/warm turkey when I switch.

    REPORT ABUSE
    #126853
    Avatar
    pinkdex
    Member
    Post count: 23

    onewithmany

    I found an interesting thread in regards to memantine and tolerance here.

    http://www.addforums.com/forums/showthread.php?t=102335

    Thank you!

    REPORT ABUSE
    #126854
    Avatar
    onewithmany
    Member
    Post count: 6

    Hi pinkdex

    When I stopped my methylphenidate medication I was without medication for 2 years and after long fighting to get dexamphetamine I finaly got it half a year ago…

    About adderal, adderal is pure amphetamine (levo & dex sided molecules). Since humans use dex sided sugars and Levo sided amino assets. Therefore those levo sided amphetamine molecules wont fit to the brain reseptors properly. This leads to a fact that pure dexaphetamine is 2 times more effective in adhd treatment then amphetamine (adderal).

    REPORT ABUSE
    #126857
    Avatar
    blackdog
    Member
    Post count: 906

    Hi @pinkdex

    This is one of the biggest difficulties with these types of medications.

    Its impossible to give any really specific advice about medications because everyone is different and there is no way to know how one person will react or what will work best. And I have very little experience with methylphenidate so I don’t know what a typical dosage is.

    First, I would recommend making sure that it is the medication that is the problem. There could be something else affecting you that is making it seem like the meds aren’t working anymore.

    Secondly, I would suggest discussing your concerns and your options with your doctor. One possibility is to switch medications instead of increasing the dose. If you are building up a resistance to the methylphenidate then maybe starting fresh with something new, like an amphetamtemine based med, might allow you to control your symptoms and stay on a lower dosage. Another possibility is adding a “booster”, a small dose of a short acting med just to give you a little extra boost when you need it.

    These are just examples of what is possible based on my own experience and research. What will work for you is up to you and your doctor to decide. You may want to talk to your pharmacist too and see what they think, since they (usually) understand the medications a little better.

     

    REPORT ABUSE
Viewing 6 posts - 1 through 6 (of 6 total)

You must be logged in to reply to this topic.